Texas, 2025Drought in Texas, July 1 to 31, 2025
July 1 to 31, 2025 · NWS EPZ · 7 events in 7 counties and zones
Near to slightly above average precipitation in June and July helped to improve drought conditions slightly in Far West Texas.
Every event with a place to put it; 7 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 7
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Near to slightly above average precipitation in June and July helped to improve drought conditions slightly in Far West Texas.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before the first event at Jun 30, 9:59 PM MST, 2 hours 1 minute earlier. Its key messages:
- Updated at 1023 PM MDT Mon Jun 30 2025
- Continued daily thunderstorms Tuesday through Thursday, with the best chances for rain east of the Rio Grande Valley. Tuesday night into Wednesday could see the best coverage for storms promoting heavy rainfall and local flooding.
- Drier air moves in for Friday through Sunday.
- Temperatures below normal through Friday, then warming back to above normal Saturday and Sunday with some areas reaching 100 degrees again along the Rio Grande Valley.
Area forecast discussion, Jun 30, 9:59 PM MST, 2 hours 1 minute before
Area Forecast Discussion
National Weather Service El Paso TX/Santa Teresa NM
1059 PM MDT Mon Jun 30 2025
...New DISCUSSION, AVIATION...
.KEY MESSAGES...
Updated at 1023 PM MDT Mon Jun 30 2025
- Continued daily thunderstorms Tuesday through Thursday, with
the best chances for rain east of the Rio Grande Valley.
Tuesday night into Wednesday could see the best coverage for
storms promoting heavy rainfall and local flooding.
- Drier air moves in for Friday through Sunday.
- Temperatures below normal through Friday, then warming back to
above normal Saturday and Sunday with some areas reaching 100
degrees again along the Rio Grande Valley.
&&
.DISCUSSION...
Issued at 1023 PM MDT Mon Jun 30 2025
We had an active weather pattern tonight, with strong winds,
dust, heavy rain and even a little hail and it looks like Tuesday
may be a repeat. Moisture will continue to flow into the area
from the east, while aloft, an inverted trough will be settled
over the region. We will see scattered thunderstorms develop
during Tuesday afternoon in area mountains and then work down into
the lowlands. With the increased moisture heavy rains and flash
flooding will be a concern, but also, any outflow winds may kick
up areas of blowing dust. The thunderstorms may extend well into
Tuesday night and early morning hours on Wednesday.
On Wednesday the low aloft will still be lingering over the
region and we will still have plenty of moisture to work with, so
we will see more rain chances on Wednesday. By Thursday the upper
level low will have fizzled out, but another upper level trough
will be approaching the region from the west, so you guessed it,
another chance for rain on Thursday. On Friday the upper level
trough will have moved across the region and dry and warmer air
will be moving back into the area. It looks like we should be dry
for the Forth of July evening. For Saturday and Sunday, we will
have an upper level ridge over the region and that will keep us
dry and allow high temperatures to creep a few degrees above
average. Some lowland locations may reach the triple digits on
Saturday and Sunday, especially in the Rio Grande Valley from El
Paso and southward.
&&
.AVIATION...
(06Z TAFS)
Issued at 1023 PM MDT Mon Jun 30 2025
A very active weather night, should start to slowly decrease.
Convection should be wrapped up by around 3 AM. Still lots of
variable and strong outflow winds moving around, but like the
convection, it will die off before 3 AM. The rest of the night
will be quiet with generally light winds. We will have off and on
ceilings of SCT-BKN080-120. Tuesday will be similar to today,
with the best chances for thunderstorms east of the Rio Grande.
Like today, outflow winds could produce IFR conditions with areas
of blowing dust. Also like tonight, thunderstorm activity may
extend well into the night time hours of Tuesday night.
&&
.FIRE WEATHER...
Issued at 1150 AM MDT Mon Jun 30 2025
Moisture will remain in place through Thursday with a daily chance
for showers and thunderstorms. Some areas will see some locally
heavy rain. Temperatures will be below normal during this time as
well. Drier west to northwest flow will move in for Fri-Sun with
isolated thunderstorm coverage at best over far southern areas.
Temperatures over the lowlands will get back into the mid 90s to
around 100 dropping RH's into the mid teens and 20s.
&&
.PRELIMINARY POINT TEMPS/POPS...
El Paso 71 86 70 89 / 30 50 30 40
Sierra Blanca 62 76 62 79 / 50 80 50 80
Las Cruces 66 84 65 85 / 40 40 40 30
Alamogordo 65 82 64 85 / 30 50 40 50
Cloudcroft 47 59 47 61 / 40 80 50 80
Truth or Consequences 66 85 66 86 / 50 40 40 50
Silver City 60 81 60 80 / 40 50 50 70
Deming 65 88 67 89 / 40 30 40 40
Lordsburg 68 89 67 89 / 30 30 20 60
West El Paso Metro 71 84 70 86 / 30 40 30 30
Dell City 66 80 66 82 / 40 70 50 70
Fort Hancock 70 84 69 86 / 40 70 50 70
Loma Linda 62 76 62 77 / 30 60 30 50
Fabens 69 85 68 87 / 30 60 30 40
Santa Teresa 69 83 68 85 / 30 40 30 30
White Sands HQ 70 84 69 85 / 40 40 30 40
Jornada Range 65 83 65 85 / 40 40 40 40
Hatch 65 86 67 87 / 40 40 30 40
Columbus 69 87 68 88 / 30 20 30 30
Orogrande 67 81 65 82 / 40 50 40 50
Mayhill 53 66 53 68 / 40 80 50 90
Mescalero 53 71 52 72 / 30 80 50 80
Timberon 51 68 50 68 / 40 70 50 80
Winston 53 79 55 77 / 50 50 40 70
Hillsboro 60 84 62 84 / 50 50 40 60
Spaceport 63 83 64 84 / 40 40 40 40
Lake Roberts 55 83 56 81 / 50 50 50 80
Hurley 61 84 60 83 / 40 40 40 60
Cliff 63 90 64 89 / 40 50 40 70
Mule Creek 60 87 61 85 / 30 50 40 70
Faywood 62 82 62 82 / 50 40 40 60
Animas 67 89 67 89 / 30 20 30 60
Hachita 66 87 65 87 / 40 20 40 50
Antelope Wells 65 87 65 87 / 30 20 40 60
Cloverdale 65 85 64 84 / 30 20 30 70
&&
.EPZ WATCHES/WARNINGS/ADVISORIES...
TX...None.
NM...Flood Watch until midnight MDT tonight for East Slopes
Sacramento Mountains Below 7500 Feet-Sacramento Mountains
Above 7500 Feet-West Slopes Sacramento Mountains Below 7500
Feet.
&&
FORECASTER...15-BriceIn the hours before
Special weather statement, Jun 30, 6:16 PM MST, 5 hours 44 minutes before
Special Weather Statement
National Weather Service El Paso TX
716 PM MDT Mon Jun 30 2025
NMZ404-405-407-010200-
Southwest Desert/Mimbres Basin NM-Lowlands of the Bootheel NM-
Southwest Desert/Lower Gila River Valley NM-
716 PM MDT Mon Jun 30 2025
...A STRONG THUNDERSTORM WILL IMPACT SOUTH CENTRAL GRANT...SOUTHERN
LUNA AND EAST CENTRAL HIDALGO COUNTIES THROUGH 800 PM MDT...
At 715 PM MDT, Doppler radar was tracking a strong thunderstorm 10
miles north of Hermanas, moving southwest at 20 to 25 mph.
HAZARD...Wind gusts of 50 to 55 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Hachita, Columbus, Carzalia Valley, Hermanas, Hachita Valley, Camp
Ramsey, and Waterloo.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3207 10836 3208 10792 3202 10749 3178 10758
3177 10847
TIME...MOT...LOC 0115Z 031DEG 21KT 3201 10797
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...55 MPH
ROGERSLocal storm report, Jun 30, 7:51 PM MST, 4 hours 9 minutes before
Preliminary Local Storm Report
National Weather Service El Paso TX/Santa Teresa NM
851 PM MDT Mon Jun 30 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0849 PM Blowing Dust MP12 I-10 32.29N 108.86W
06/30/2025 Hidalgo NM Mesonet
MM12 on II-10 west of Lordsburg. Reported
visibility of .13 miles.
&&Local storm report, Jun 30, 8:18 PM MST, 3 hours 42 minutes before
Preliminary Local Storm Report
National Weather Service El Paso TX/Santa Teresa NM
918 PM MDT Mon Jun 30 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0917 PM Dust Storm 9 WSW Lordsburg 32.30N 108.85W
06/30/2025 Hidalgo NM Mesonet
MM12 on I-10 west of Lordsburg reported
visibility of 0.06 miles!.
&&
LPRDrought, Western El Paso County
- When
- July 1, 12:00 AM MST to July 31, 11:59 PM MST
- Where
- Western El Paso County forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 31.769, -106.235 (the zone’s center; the record gives no point)
The month started with Exceptional(D4) drought south and Extreme(D3) drought north. By the end of the month, Extreme(D3) drought covered the entire zone.
Drought, Eastern/Central El Paso County
- When
- July 1, 12:00 AM MST to July 31, 11:59 PM MST
- Where
- Eastern/Central El Paso County forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 31.769, -106.235 (the zone’s center; the record gives no point)
July started with Exceptional(D4) drought over the southern half of the zone and Extreme(D3) drought north. By the end of the month, the entire zone was in Extreme(D3) drought. The El Paso Airport reported 1.57 inches of precipitation which was 0.01 inches below normal.
Drought, Northern Hudspeth Highlands/Hueco Mountains
- When
- July 1, 12:00 AM MST to July 31, 11:59 PM MST
- Where
- Northern Hudspeth Highlands/Hueco Mountains forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 31.612, -105.810 (the zone’s center; the record gives no point)
The month started with Exceptional(D4) drought across the entire zone except the far north where it was in Extreme(D3) drought. By the end of July, the entire area improved one category with the far north placed in Severe(D2) drought while the remainder of the zone improved to Extreme(D3) drought.
Drought, Salt Basin
- When
- July 1, 12:00 AM MST to July 31, 11:59 PM MST
- Where
- Salt Basin forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 31.456, -105.386 (the zone’s center; the record gives no point)
The month started with Exceptional(D4) drought across the entire zone except the far north where it was in Extreme(D3) drought. By the end of July, the entire area improved one category with the far north placed in Severe(D2) drought while the remainder of the zone improved to Extreme(D3) drought.
Drought, Southern Hudspeth Highlands
- When
- July 1, 12:00 AM MST to July 31, 11:59 PM MST
- Where
- Southern Hudspeth Highlands forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 31.456, -105.386 (the zone’s center; the record gives no point)
The entire zone started July in Exceptional(D4) drought but improved to Extreme(D3) drought by the end of the month.
Drought, Rio Grande Valley of Eastern El Paso/Western Hudspeth Counties
- When
- July 1, 12:00 AM MST to July 31, 11:59 PM MST
- Where
- Rio Grande Valley of Eastern El Paso/Western Hudspeth Counties forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 31.612, -105.810 (the zone’s center; the record gives no point)
The entire zone started the month in Exceptional(D4) drought. By the end of the month, the zone improved to Extreme(D3) drought. The Cooperative Observer in Tornillo reported 0.75 inches of precipitation which was 0.93 inches below normal.
Drought, Rio Grande Valley of Eastern Hudspeth County
- When
- July 1, 12:00 AM MST to July 31, 11:59 PM MST
- Where
- Rio Grande Valley of Eastern Hudspeth County forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 31.456, -105.386 (the zone’s center; the record gives no point)
The zone started July in Exceptional(D4) drought but improved to Extreme(D3) drought by the end of the month.
- Drought
- A drought reaching severe (D2) or worse on the US Drought Monitor, or with notable impacts.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in Arizona, July 1 to 4, 202510 deaths · 4 events
- Flash Flooding in Texas, July 1 to 5, 20256 deaths · $39 million · 21 events
- Heat in Nevada, July 1, 20252 deaths · 2 events
- Flash Flooding and Flooding in Ohio, July 1, 20251 death · $172,000 · 50 kt wind · 38 events
- Flash Flooding and Flood in Pennsylvania, July 1, 20251 death · $27,000 · 52 kt wind · 19 events
- Wildfire in Washington, July 1 to 31, 2025$4.3 million · 1 event
- Tornado and Damaging Winds in Maryland, July 1, 2025$331,000 · EF1 · 21 events
- Damaging Winds in Nevada, July 1, 2025$1.0 million · 63 kt wind · 16 events
- Drought in Hawaii, July 1 to 31, 2025$1.0 million · 1 event
- Damaging Winds in Virginia, July 1, 2025$128,000 · 52 kt wind · 41 events
- Flash Flooding and Flooding in Pennsylvania, July 1, 2025$200,000 · 24 events
- Flash Flooding and Damaging Winds in Mississippi, July 1, 2025$262,000 · 66 kt wind · 10 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1274949, 1274951, 1274954, 1274955, 1274956, 1274957, 1274958.